MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X1 RB; ECLIPSE NEEDLE

BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X1 RB; ECLIPSE NEEDLE
Catalog Number 305837
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Material: 305837 lot:2111820 it was reported that the bd needle eclipse 25x1 rb safety mechanism failed.The following information was provided by the initial reporter: verbatim: rcc received a complaint via phone.Pir attached.Product complaint - customer called to report that while she was vaccinating a pt.The needle broke away from the syringe and got stuck in a patient, she experienced a needle stick injury ref: 305837 lot 2111820, doe 05/02/2024 , the medication spilled every where and unsure if the pt received full dosage of the vaccination.She collected blood sample from the patient to test for any communicable disease.She also advised that another nurse has experienced such incident where the needle detached from the syringe causing a needle stick injury as well and she thinks it is from the same lot number.She further narrated how this has happened in the past, last year and same incident especially with this very type of needle but it was not reported to bd, only to their safety department.Additional information provided on 5/8/2024: 1.I do not have any photos to provide as i disposed of the needle in the sharp's container.2.The needle was contaminated with client's blood before i stuck myself.3.Patient was not impacted.4.This is the third time in the last couple of months that we are experiencing the same issue when we use this needle.The plastic appears to be weak and breaks off when the medicine is injected.Another issue is that the safety glide falls off easily on these needles (this happens often).Multiple employees experiencing the same issue and another employee experienced a needle stick injury after using this brand needle.Additional information provided on 5/30/2024| 1) was the additional needle stick the result of the safety mechanism detaching? 2) was the additional needle stick clean or contaminated? 1.Yes 2.Needle stick was contaminated with patient's blood.
 
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Codes update.
 
Event or Problem Description
Imdrf codes must be updated.

Brand Name
BD NEEDLE ECLIPSE 25X1 RB
Common Device Name
ECLIPSE NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19443293
Report Number1920898-2024-00124
Device Sequence Number20624299
Product Code FMI
UDI-Device Identifier00382903058372
UDI-Public(01)00382903058372
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305837
Device Lot Number2111820
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date06/01/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown